MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403920
Medical Device Problem Codes Break (1069); Overheating of Device (1437)
Health Effect - Clinical Codes Burn(s) (1757); No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on october 18, 2018 that a flexiva id 365 laser fiber was opened for use for a stone lithotripsy procedure performed on (b)(6) 2018.Reportedly, the laser unit used was a lumenis moses pulse 120h console.According to the complainant, during the procedure, the laser fiber was noticed to be broken.Additionally, the fiber connection was hot and the nurse's fingers were burned through her gloves when she disconnected the fiber.It is unknown whether any treatment was done to the burned area.The procedure was completed with a flexiva id 550 laser fiber.There was no serious injury nor adverse patient effects as a result of this procedure.There were no patient complications reported.The patient condition at the conclusion of the procedure was reported to be fine.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva id 365 laser fiber was opened for use for a stone lithotripsy procedure performed on (b)(6) 2018.Reportedly, the laser unit used was a lumenis moses pulse 120h console.According to the complainant, during the procedure, the laser fiber was noticed to be broken.Additionally, the fiber connection was hot and the nurse's fingers were burned through her gloves when she disconnected the fiber.It is unknown whether any treatment was done to the burned area.The procedure was completed with a flexiva id 550 laser fiber.There was no serious injury nor adverse patient effects as a result of this procedure.There were no patient complications reported.The patient condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: patient code 1757-burn is used to capture the user burned injury of the nurse.Problem code 1069 captures reportable event of fiber broke.Problem code 1437 captures reportable event of fiber connector overheated.Block h10: investigation results the fiber was returned in one piece.The piece measured approximately 280.9 cm from the top of the connector and includes a portion of the distal tip.The exposed glass portion of the tip measured approximately 2 cm.The conclusion code selected for the tip detachment is adverse event related to procedure.Visual examination revealed that light cannot travel to the fiber face within the sma connector to illuminate it indicating that the fiber is broken within the connector.The fiber was broken within the connector before use, most likely caused by handling damage.Therefore, the investigation conclusion code for this event is adverse event related to procedure.Visual examination also revealed that the black strain relief portion of the device had been broken where it enters the sma connector.The damage noted is consistent with tearing of the material.The fiber strain relief was broken before use, most likely caused by handling damage.Therefore, the investigation conclusion code for this event is adverse event related to procedure.The labeling review confirmed that the reported patient burn is a documented risk in the dfu.The conclusion code selected for thermal damage is known inherent risk of device, which indicates that the reported adverse event is known and documented in the labeling.Review and analysis of all available information indicated that the root cause is adverse event related to procedure, which indicates that the adverse event occurred during the procedure and the device had no influence on event.A dhr (device history record) review was performed and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8062532
Report Number3005099803-2018-61369
Device Sequence Number2879263
Product Code GEX
UDI-Device Identifier08714729963776
UDI-Public08714729963776
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberM006R8403920
Device Catalogue Number69269
Device Lot Number0000006401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;